# SDR CA120910012

- Difficulty date: August 9, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 182A
- Engine: Cont O470*
- Propeller: Mcauly B2D34C214
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Condition: Failed
- Location: Engine
- Stage of operation: AP
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

(CAN) ON APPROACH INTO FIRE LAKE, THE PILOT NOTICED CONSIDERABLE VIBRATION AND MECHANICAL KNOCKING NOISE.  AFTER LANDING THE ENGINE WAS STILL RUNNING BUT WOULD VIBRATE QUITE BADLY OCCASIONALLY WITH THE ASSOCIATED KNOCKING NOISE.  THE PILOT ELECTED TO SHUTDOWN THE ENGINE AND PADDLE TO THE DOCK.  UPON FIRST INVESTIGATION, SERIOUS METAL CONTAMINATION WAS FOUND IN THE OIL SCREEN SO THE DECISION WAS MADE TO CHANGE THE ENGINE.  AFTER REMOVING THE ENGINE, IT WAS DISASSEMBLED SUFFICIENTLY TO FIND THE NR 3 PISTON IN MULTIPLE PIECES AND THE NR 3 CONNECTING ROD BENT.
